PDA

View Full Version : Why does Vyvanse help with W/D??



HandMeSomeOpiates
02-21-2009, 05:28 PM
I am prescribed 50mg Vyvanse for my ADD and when I run out of Norco taking Vyvanse keeps me from feeling like shit. The only thing it doesn't help with is sleep(of course, it's a frickin stimulate). I don't feel 100% but I am able to work, go to school and be productive w/o feeling like I'm dying. I was just curious as to why this was and if anyone else had an experience with a stimulate preventing opiate W/D. I mean, the Vyvanse has no opiate properties. Maybe it just keep the mind busy with another chemical and it doesn't spazz out like it does w/o anything. Any thoughts?

HMSO

HandMeSomeOpiates
02-21-2009, 05:37 PM
Just found this on the net after a yahoo search. It is a doctor describing diff meds for opiate W/D.


As for medications, I have been surprised at the effectiveness of gabapentin in relieving the ‘hot flashes’ that are such a pain during withdrawal. Clonidine is helpful, but it is such a drain on energy that it is sometimes hard to decide if a person is better with or without it. I tend to recommend it for nighttime use only. And then there is Vyvanse, an interesting molecule consisting of lysine bound to amphetamine… it is impossible to abuse, and a short course can really help a person keep working.

So maybe it does have some positive effects for W/D.

Hoss
02-21-2009, 05:39 PM
All I can essentially state from experience is that stimulants can help some during opiate withdrawal by at least making time seem to pass faster, thus seemingly 'speeding up the process' from a perceptional perspective.

Narkotikon
02-21-2009, 05:43 PM
Regarding that little quote on the second post:

Can you really not abuse Vyvanse? I've never had the stuff, so I couldn't say if it was good for getting high, but I know it's a C-II. Or, is it kind of like how they said OxyContin wasn't abusable. That certainly wasn't true.

...........

As for stimulants in w/d, I don't have a lot of experience in that area, but I would think it would make w/d worse for me personally. I think it would really make the nausea worse, and also the anxiety, insomnia of course, and just the irritability.

roxi*stardust
02-22-2009, 06:04 PM
My SO and I have personally experienced relief from w/d symptoms with the use of amphetamines, Adderall specifically. Other stimulants like Cocaine, Ritalin, and Phentermine do not seem to have the same effect, only amphetamine. I don't know why it works but it does. If you do a search you should find some posts in which I have discussed this before.

rockbottom
02-22-2009, 06:42 PM
cocaine or speed always helped me with W/D-----all the junkies i knew would take coke or speed i mean u cant sleep anyway-----
thing about coke is u'd need alot because coming down from coke in W/D is pretty bad

HandMeSomeOpiates
02-23-2009, 01:37 AM
My SO and I have personally experienced relief from w/d symptoms with the use of amphetamines, Adderall specifically. Other stimulants like Cocaine, Ritalin, and Phentermine do not seem to have the same effect, only amphetamine. I don't know why it works but it does. If you do a search you should find some posts in which I have discussed this before.
So I'm not the only one huh. That's crazy how that works isn't it Roxi? I'm guessing it just keep the brain and endorphins busy??? Who knows...... glad it works though

marshalldylan1
02-23-2009, 02:36 AM
Adderall has helped in W/D, not as much as take away the symptoms, but give me energy, and it made me able to do what I needed to get done, and it also did "speed" up the withdrawal process. The only thing negative about doing it, is the speed comedown is 100x worse when you are w/ding.

So unless you want to go on meth binge for 3-4 days, you're only going to end up feeling shittier in the end.

roxi*stardust
02-23-2009, 08:50 AM
So I'm not the only one huh. That's crazy how that works isn't it Roxi? I'm guessing it just keep the brain and endorphins busy??? Who knows...... glad it works though

It is strange. One time when I mentioned it on here, a few people thought I was nutty. It must have something to do with endorphins and dopamine is my best guess. I know it gave me the energy I lacked during and kept me mind off being in w/d. It also seems to help some physical symptom, I didn't feel as sick either.

pinn3d
02-23-2009, 10:02 AM
I've never had Vyvanse before, but I've always enjoyed adderall..... although I've only taken it a few times, mostly during the college years----- I wouldn't mind getting my hands on some now---;)

But I never enjoyed ritalin---- it wasn;t euphoric at all--- Adderall was always euphoric--- It gave me energy, focus, and motivation to work on projects, get stuff done... I had to smoke weed on adderall or else I'd be bouncing off the walls!

*To answer your question-- My guess would be that the Vyvanse is affecting your dopamine, thus making WD's easier---- plus the stimulating effect will help you stay busy, and keep your mind off of your Withdrawals... and this will make it seem like time is passing faster... BUT I agree that coming off of a stimulant while in opiate WD would be much worse than coming off of it when clean---- and this may make it more likely for you to relapse when you feel ultra-shitty with a stimulant-crash on top of opiate wd.... So don't run out!!